Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 107, NWS Pueblo, CO

July 28, 2009Huerfano County, Las Animas County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 28, 2009, 2:34 PM MDT for Huerfano County, Las Animas County, Colorado. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 28, 2009, 2:34 PM MDT (20:34 UTC)
Expired
Jul 28, 2009, 3:30 PM MDT
In force
56 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Huerfano County, CO, Las Animas County, CO

The radar

The Pueblo radar (KPUX), 110 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 1:16 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-182 J/kg
Mixed-layer LCL
1029 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 1:54 PM MDT, 40 minutes earlier.

Area forecast discussion, Jul 28, 1:54 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT TUE JUL 28 2009

.UPDATE...
UPDATED FORECAST OUT FOR SEVERE WATCH FOR SEVERE THUNDERSTORM
WATCH #631 FOR THE SOUTHEAST MOUNTAINS/SOUTHERN I-25 CORRIDOR AND
THE SOUTHEAST PLAINS NEAR THE COLORADO/NEW MEXICO BORDER. SEE
WATCH PRODUCT FOR DETAILS. 2ND UPDATE WAS TO REMOVE SEVERE WORDING
FOR TONIGHT FOR POINTS NORTH OF THE WATCH. -KT

&&

.PREV DISCUSSION... /ISSUED 429 AM MDT TUE JUL 28 2009/

SHORT TERM...
(TODAY AND TONIGHT)

..SEVERE STORMS POSSIBLE THIS AFTERNOON...

CURRENTLY...STILL SOME ISOLD TS OVER THE LOWER ARKANSAS VALLEY...AS
A SERIES OF WEAK DISTURBANCES MOVE THROUGH THE NW FLOW. STORMS HAVE
BEEN MOVING QUICKLY...UP TO 35 MPH...SO HYDRO ISSUES HAVE NOT BEEN
TOO STRESSFUL OVERNIGHT. WILL KEEP ISOLD POPS GOING THRU THIS
MORNING...BUT TAPER HIGHEST POPS TO THE ERN ZONES. THE LATEST NAM
STILL INSISTS ON GENERATING A SEMBLANCE OF MCS OVER NERN CO THIS
MORNING...REINFORCING A FRONTAL PUSH OVR THE PLAINS BY MID MORNING.
TEMPS SHOULD BE 5 TO 10 DEGREES LOWER TODAY OVR THE PLAINS.

MAIN QUESTION TODAY IS POTENTIAL FOR SVR WX LATER THIS AFTERNOON.
SPC DY1 HAS MOST OF SERN CO OUTLOOKED FOR SLIGHT RISK. SFC DEWPTS
REMAIN QUITE HIGH...CURRENTLY IN THE 50S AND EVEN SOME LOWER 60S.
ALTHOUGH THERES NO PARTICULARLY STRONG SHORTWAVE MOVING THRU
TODAY...AREA WILL REMAIN UNDER CYCLONIC NW FLOW ALOFT...AND WITH
SOME INSOLATION AND UPSLOPE WINDS...WONT TAKE MUCH TO KICK OFF
CONVECTION WITH MODEST CAPPING. NAM PROGS A SOMEWHAT NARROW AXIS OF
HIGHER CAPE...1500-2000 J/KG...MOVING S AND WWD WITH THE FRONTAL
PUSH THIS AFTERNOON. COMBINED WITH DEEP LAYER SHEAR OF 50+
KTS...THERE IS THE POTENTIAL FOR SUPERCELL DEVELOPMENT. MAIN
QUESTION IS HOW THE FRONTAL PUSH AND ALL THE RECENT CONVECTION WILL
AFFECT LLVL INSTABILITY. MAY BE A BIT TOO STABLE OVR PORTIONS OF THE
PLAINS FOR SVR TO DEVELOP. BEST CHANCE WILL BE LATE THIS AFTERNOON S
OF HIGHWAY 50 AND ALONG AND E OF I-25...WITH HIGHEST RISK OVR THE
RATON MESA. HOWEVER...WITH ABUNDANT MOISTURE AND STRONG MID-LEVEL
WINDS COVERING THE ERN PART OF CO...REALLY CAN NOT UNDERESTIMATE THE
SVR POTENTIAL...SO WILL HAVE MENTION OF SVR FOR ALL THE PLAINS THIS
AFTERNOON AND EVE. MAIN THREAT WILL BE LARGE HAIL UP TO 2
INCHES...AND WIND GUSTS IN EXCESS OF 60 MPH. GENERALLY MODEST LLVL
WINDS WILL LIMIT THE TORNADO THREAT...BUT WITH SUCH STRONG MID LEVEL
ROTATION POSSIBLE...CAN NOT RULE OUT AN ISOLD TORNADO EITHER.

SHOULD SEE THE HEAVY CONVECTIVE ACTIVITY SHIFT TO THE S AND E IN
THE EVENING...AND SOME CLEARING POSSIBLE OVERNIGHT FROM N TO S.
WILL CONTINUE LOW/ISOLD POPS THRU THE MORNING HOURS. WITH ALL THE
LLVL MOISTURE...COULD ONCE AGAIN SEE SOME PATCHY LOW CLOUDS OR FOG
DEVELOP BY EARLY MORNING. 44

LONG TERM...

..ACTIVE THROUGH THURSDAY...THEN DRIER AND WARMER INTO THE WEEKEND...

ON WEDNESDAY...A MAJOR SHORTWAVE TROUGH IS PROGGED TO DROP SOUTH
ALONG THE NORTHERN ROCKIES...SENDING A SURFACE HIGH SOUTH THROUGH
THE HIGH PLAINS. THIS WILL RESULT IN A COOL AND UNSETTLED PERIOD
WEDNESDAY THROUGH THURSDAY...WITH THE POTENTIAL FOR SEVERE WEATHER
AND HEAVY RAIN. MORE FLOODING WILL ALSO BE A CONCERN ESPECIALLY
GIVEN THE AMOUNT OF RAINFALL WEVE HAD LATELY.

IT LOOKS LIKE THINGS WILL HEAT UP AND DRY OUT AGAIN FRIDAY...SATURDAY
AND INTO SUNDAY AS WEAK RIDGING BUILDS IN ACROSS THE STATE...RESULTING
IN A LEE TROUGH ACROSS THE PLAINS...WITH DOWNSLOPE INTO THAT
TROUGH. TEMPERATURES SHOULD REBOUND TO NEAR SEASONAL LEVELS AND
THUNDERSTORM COVERAGE SHOULD DECREASE TO ISOLATED AT BEST.

ANOTHER ROUND OF COOL...MOIST WEATHER MAY MOVE INTO THE AREA SUNDAY
AFTERNOON AND PERSIST THROUGH AT LEAST MONDAY. MUCH LIKE FRIDAY
AND SATURDAY...A FAIRLY MAJOR SHORTWAVE DROPS SOUTH ALONG THE
ROCKIES SUNDAY AFTERNOON...SENDING ANOTHER SURGE OF SURFACE HIGH
PRESSURE SOUTH THROUGH THE HIGH PLAINS. THIS WOULD REVERSE THE
FLOW OVER THE PLAINS TO UPSLOPE...RESULTING IN INCREASED MOISTURE
AND MORE WIDESPREAD THUNDERSTORM ACTIVITY. THERE ARE...OF
COURSE...SOME TIMING DIFFERENCES BETWEEN THE PRIMARY MEDIUM RANGE
MODELS SO CONFIDENCE IN WHEN THIS CHANGE WILL TAKE PLACE IS A
LITTLE LOW RIGHT NOW. LW

AVIATION...LOW CLOUDS A BIT SLOW TO DEVELOP THIS MORNING...SO
WILL BE CONSERVATIVE WITH CIGS IN THE TAFS THIS MORNING...ALTHOUGH
THERE IS STILL THE POTENTIAL THRU THE MORNING HOURS FOR LOW
CLOUDS/STRATUS TO MOVE IN FROM THE NE. WILL SEE CONVECTION DEVELOP
RATHER EARLY TODAY...WITH THE POTENTIAL FOR TS AT KCOS BY LATE
MORNING...SPREADING SWD TO KPUB BY 18-20Z. STORMS COULD BE ON THE
STRONG SIDE...ESPECIALLY S OF HWY 50 AND E OF I-25...WITH THE
POTENTIAL FOR STRONG SFC WINDS AND LARGE HAIL. SOME LCL MVFR TO
POSSIBLY IFR CONDITIONS WILL BE POSSIBLE BY WED MORN FOR THOSE AREAS
RECEIVING HEAVY RAINFALL. 44

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31/31
Hazardous weather outlook, Jul 28, 6:51 AM MDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
651 AM MDT TUE JUL 28 2009

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
651 AM MDT TUE JUL 28 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS AFTERNOON AND EVENING THUNDERSTORMS WILL BE
POSSIBLE TODAY. FREQUENT LIGHTNING AND SMALL HAIL WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP. OVER THE EASTERN PLAINS...A FEW STORMS
MAY BECOME SEVERE...PRODUCING HAIL UP TO TWO INCHES DIAMETER AND
WIND GUSTS TO 60 MPH OR HIGHER. AN ISOLATED TORNADO CAN NOT BE RULED
OUT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE LATE THIS
AFTERNOON ALONG AND EAST OF INTERSTATE 25...AND SOUTH OF HIGHWAY 50.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ACTIVE THUNDERSTORM PATTERN IS EXPECTED TO CONTINUE WEDNESDAY
AND THURSDAY...WITH SEVERE WEATHER...HEAVY RAIN...AND LOCAL FLOODING
PROBLEMS POSSIBLE. THE PRIMARY THUNDERSTORM THREATS DURING THIS
PERIOD WILL BE LIGHTNING...GOLF BALL SIZE HAIL...WIND GUSTS TO
AROUND 60 MPH AND FLASH FLOODING.

THUNDERSTORMS WILL BECOME ISOLATED OR EVEN NON-EXISTENT FRIDAY
THROUGH THE FIRST PART OF SUNDAY. THE PRIMARY THREATS DURING THIS
TIME WILL BE LIGHTNING AND STRONG GUSTY WINDS ASSOCIATED WITH
THUNDERSTORM DOWNBURSTS.

ANOTHER ROUND OF INCREASED THUNDERSTORM ACTIVITY COULD ARRIVE
SUNDAY AFTERNOON THROUGH MONDAY.,,WITH MORE SEVERE WEATHER
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE AFTER 1200 PM MDT.

44/50

In the hours before

Special weather statement, Jul 28, 1:26 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
126 PM MDT TUE JUL 28 2009

COZ071-281945-
SOUTHERN SAN LUIS VALLEY-
126 PM MDT TUE JUL 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO

AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAROSO...OR 32 MILES SOUTH OF ALAMOSA...
WHICH WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  JAROSO.
  GARCIA.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 28, 1:52 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT TUE JUL 28 2009

COZ074-088-282015-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
152 PM MDT TUE JUL 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 150 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SEGUNDO...OR 13 MILES SOUTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  COKEDALE.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM. PERIODS OF HEAVY RAINFALL WILL ALSO ACCOMPANY THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 28, 2:05 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
205 PM MDT TUE JUL 28 2009

COZ067-069>071-282030-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN LUIS
VALLEY-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000
FT-
205 PM MDT TUE JUL 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO
  SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  EASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO

AT 204 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF DEL NORTE...OR 24 MILES
NORTHWEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15
MPH.

LOCATIONS IMPACTED INCLUDE...
  MONTE VISTA.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 28, 2:20 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
220 PM MDT TUE JUL 28 2009

COZ079-086-087-282045-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG
VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-WET MOUNTAINS
BETWEEN 6300 AND 10000 FT-
220 PM MDT TUE JUL 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO

AT 220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHEAST OF FARISITA...OR 28 MILES
SOUTHWEST OF PUEBLO...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN
PUEBLO COUNTY AND NORTHEASTERN HUERFANO COUNTY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 28, 2:25 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
225 PM MDT TUE JUL 28 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 E RYE                 37.92N 104.89W
07/28/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

JKH
Special weather statement, Jul 28, 2:34 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT TUE JUL 28 2009

COZ081-082-085-282100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
234 PM MDT TUE JUL 28 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS.

AT 234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EXTREME SOUTHWESTERN COLORADO SPRINGS...OR
NEAR COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST
AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN COLORADO SPRINGS.
  SECURITY.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:02 PM MDTSevere Thunderstorm WarningPUBLas Animas58 min
Jul 28, 3:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller26 min
Jul 28, 3:26 PM MDTSevere Thunderstorm WarningPUBLas Animas84 min
Jul 28, 3:40 PM MDTSevere Thunderstorm WarningPUBLas Animas65 min
Jul 28, 3:58 PM MDTSevere Thunderstorm WarningPUBCostilla, Custer, Huerfano, Pueblo45 min
Jul 28, 4:28 PM MDTAreal Flood AdvisoryPUBLas Animas3 hr
Jul 28, 4:36 PM MDTSevere Thunderstorm WarningPUBLas Animas54 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.